Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Have chronic hypothyroidism. Prescribed thyroxine. Have pluffy skin. What to do now?

Hello Doctor, I am Ashwini from Hyderabad, 26 year old. And I ve chronic hypothyroidism since 7 years. I was on medication of thyroxin. And the hormona levels were quite normal. But before an year, I was hospitalized due to diarrhoea and my doctor suggested with out diagnosis to have 100mg of thyroxin per day. and I started using 100mg of thyroxine . then my hair started falling off and my weight put on and I ve pluffy skin now. And I did consult an ENT specialist and he asked me to get the T3 T4 TSH PROFILE diagnosis report and I just did it. after two months, thats in december 2012 he asked me to stop the medication for a month and said that we shall wait and see your actual problem of thyroid after stopping the medication. on 8th of january I went for diagnosis and now the report is with me, T3 and T4 are normal {0.75 ng/mL and 6.7 ug/dl respectively} and TSH is 43.65 uIU/ml. What I have to do now? Can I consult an Endocrinologist now? and will my hair grow as previous with that lush after starting the treatment? Please help me doctor? And my skin is extremely dry and I ve been suffering from constipation too. Please help me out
Asked On : Wed, 16 Jan 2013
Answers:  1 Views:  637
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Geriatrics Specialist 's  Response
hi aswini,
am dr.surendran
nice to meet you here in HCMagic
i completely understand your problem
your TSH level is more than the normal,as a preceder of hypothyroidic state
side effects of levothyroxine,(treatment of hypothyroidism)


sleep problems (insomnia);

feeling nervous or irritable;

fever, hot flashes[dry skin], sweating;

pounding heartbeats or fluttering in your chest;

changes in your menstrual periods; or

appetite changes, weight changes,constipation

Less serious side effects may include mild hair loss.
that to in the initial month of treatment/
if you are still concerned about your status ,consult an endocrinologist
dont worry ,hypo thyroidic state is an curable condition
hope helped your query
with regards dr.surendiran hcmagic
Answered: Wed, 16 Jan 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor